• question-icon

    Can Perphenazine cause depersonalization disorder?

default
Posted on Fri, 9 Jun 2017 in Mental Health
Question: can perphenazine cause feelings of depersonalization? doctor put me on 2mgs 1x a day for anxiety in feb.. i started getting werid visual disturbances vivid colors n distinct shadows.. also with depersonalization.. feeling foggy like im in a dream feeling like im not real.. the doc thinks it might be side effect hitting me now so he stopped the med last night.. but its a fat soluble drug so its gonna take time for me to see how im gonna be effected. what do u ever seen anything like this before??
doctor
Answered by Dr. Ashok Kumar 4 hours later
Brief Answer:
Yes it is possible

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Perphenazine is atypical antipsychotics and can cause variety of side effects.

The side effects experienced by you like visual disturbances, vivid colors and shadows, foggy feeling are caused by use of perphenazine in almost 30% of individuals.

Denationalization is rare side effect of perphenazine and I have observed two patients till date with denationalization out of 100 s of prescriptions made for perphenazine. I mean to say that it is rare but it is possible to have depersonalization as side effect with use of perphenazine.

I hope this answers you.
If you have any further query, I would be glad to help you.
In future if you wish to ask any more questions , you can use the below mentioned link to contact me.

http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386

Thanks and regards.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Ashok Kumar 7 hours later
and this can come out of the blue . ive using it since feb.. the visual disturbances just started 2 weeks ago. but the dizziness has always be there .. it stinks bc my it was helpping with my anxiety.. now that im starting to stop ot its coming back full force
doctor
Answered by Dr. Ashok Kumar 35 minutes later
Brief Answer:
Yes it is possible

Detailed Answer:
Hello,
Thanks for follow up.

Most of the side effects taking place after prolonged use of medication appear out of blue without any warning symptoms and same is true in regard to perphenazine.

I think you have right explanation about the cause of these experiences as perphenazine helps in anxiety and a plan to stop perphenazine have caused increased anxiety and depersonalization.

I hope this answers you.
I will request you to use my url in case you need to ask any more questions related to mental health as it will deliver questions directly to me which can be answered as quickly as possible.
My url is as follows- http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Ashok Kumar 18 minutes later
so what do i do now.. i stopped the med.. my anxiety is soring again.. ive tried 3 different antipsychotics, beta blockers, neurotin, ssris, snris, im on klonopin .5mgs 2x a day i refuse to go up on that.. what else can i do..? im suffering pretty bad now this is the 2nd day off. will the anxiety get better is it just bad right now cause im coming off the perphenazine or is this me?
doctor
Answered by Dr. Ashok Kumar 10 minutes later
Brief Answer:
I think paroxetine could be a better option if not tried

Detailed Answer:
Hello,
Thanks for follow up.

Since the anxiety is going up, there is definite need for early intervention. Although it is possible you have tried paroxetine but if it is not used I will recommend it to start from 12.5 mg at night and increase it to 25 mg after five days of use.

In case this has been already tried next best option is lexapro which can be started at 10 mg and can be increased to 15 mg after one week.

At the same time klonopin can be continued for few weeks before making a decision to stop it.

I do not think anxiety will remain persistent for long time but if no other measures taken it can come and go. This happens because anxiety have fluctuating course and unlikely to go unless we do something to control it.

I hope this answers you further.
Thanks and regards.


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Ashok Kumar 6 hours later
im on lexapro 15mgs. remron 15mgs . n .5mgs klonopin 2x a day.. ive been on paxil but had restless leg syndrome from it.. lexapro is the only antidepressant i can handle.. considering i stopped this drug perphenazine could i be experiencing withdrawls.. i mean the pharamacy said i can get withdrawls but my doctor says no way bc its a fat soluable drug.. i dont know if the anxiety im getting is from coming off the med or orginal anxiety coming back..
doctor
Answered by Dr. Ashok Kumar 5 hours later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for follow up.

This is really surprising to know that you are on other medications but they got never mentioned in either current medication section or in query.

In regard to your current question I like to make it clear that perphenazine causes withdrawal symptoms and fat solubility is not going to prevent these withdrawal symptoms. For clarity I also like to inform you that even all benzodiazepines are fat soluble and all of them cause withdrawal symptoms.

I hope this answers you.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 40 hours later
i have been crying for days.. for hours worried about myself.. depression is not usually my issue but i have a knot in my stomach.. n keep crying.. can this be an effect of coming off perphenazine.. ive never cried this much in my life.. anxiety is coming back full force . i dk what to do anymore
doctor
Answered by Dr. Ashok Kumar 31 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for reverting back to me.

Presence of knot in stomach have nothing to do with use of perphenazine or discontinuation of perphenazine. I understand that anxiety is coming back with full force but it does not mean there is no hope.

Considering the good response in past with perphenazine I request you to discuss use of atypical antipsychotic albeit in lower dose to supplement anxiety effect of remeron and lexapro.


I also feel that for some duration dose of klonopin should be increased till the new medicines shows desired results.

I hope this helps you further.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 8 minutes later
i feel like theres no hope thats why im crying so much.. i was doing so much better n getting to a good place slowly .. n i feel like a rug has been pulled out from under me.. i tried zyprexa in small dose in the past n it worked as well but i was in that dizzy dreamlike feeling the whole time.. i dont know.. i would rather not up my dose of klonopin bc i dont want my brain to get use to getting more of the drug n have a dependcy issue..as i already have with 1mg.. per day
doctor
Answered by Dr. Ashok Kumar 8 hours later
Brief Answer:
I do not think there is no hope

Detailed Answer:
Hello,
Thanks for follow up.

With the available information I do not feel there is no hope. You responded excellently with zypreza as well as perphenazine which clearly indicates that both older as well as newer anti psychotics are effective.

I also like to add that if zyprexa did not suit you it does not mean that other anti psychotics will do same. As suggested above risperidone. In case this does not suit you, abilify could be the next best option.

I hope this helps you further.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3157 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Withdrawal symptoms?

doctor1 MD

Hi.My docter told me to stop taking Epilim immediately, as I am trying to get pregnant and am 41 years old. He says the drug is VERY dangerous and...

doctor1 MD

my mother has had a stroke a month ago .she is 83 years old . she was given olimelt by a doctor but later on her neuro physician kept the medicine...

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....

Get personalised answers from verified doctor in minutes across 80+ specialties

141 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ashok Kumar
  • Q - How to have a successful sexual intercourse?

  • Q - Suggest treatment for OCD

  • Q - Suggest the sleep aids that i can use with Carvedilol?

  • Q - What causes sensitivity to sun light?

  • Q - Is it safe to have 120ml of alcohol everyday?

  • Q - Suggest treatment for orgasmic dysfunction

  • Q - Suggest treatment for non retraction of foreskin

  • Q - Suggest treatment for premature ejaculation

  • Q - How long do psychotic disorders take to get cured?

  • Q - What causes erectile dysfuntion?

backtotop2